Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Caribou, ME

July 6, 2007Aroostook County, Penobscot County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 6, 2007, 6:27 PM EDT for Aroostook County, Penobscot County, Maine. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 6:27 PM EDT (22:27 UTC)
Expired
Jul 6, 2007, 7:03 PM EDT
In force
36 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

Counties Aroostook County, ME, Penobscot County, ME

The radar

The Caribou radar (KCBW), 65 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 062227
SVRCAR
MEC003-019-062330-
/O.NEW.KCAR.SV.W.0039.070706T2227Z-070706T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
627 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  SOUTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE...

* UNTIL 730 PM EDT

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED 7 MILES
  NORTHEAST OF MEDWAY...AND JUST EAST OF GRINDSTONE OR ABOUT 14 MILES
  EAST OF MILLINOCKET...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOLUNKUS BY 645 PM EDT...
  MACWAHOC BY 655 PM EDT...
  KINGMAN BY 710 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772...RELAY WIND REPORTS BY SELECTING MENU OPTION
4...RELAY HAIL REPORTS BY SELECTING MENU OPTION 9. OTHERWISE...
CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU MAINE.

LAT...LON 4581 6842 4553 6874 4529 6827 4560 6805

$$

NOUHAN
2 follow-up statements
000 
WWUS51 KCAR 062241
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
639 PM EDT FRI JUL 6 2007

MEC003-019-062330-
/O.CON.KCAR.SV.W.0039.000000T0000Z-070706T2330Z/
PENOBSCOT ME-AROOSTOOK ME-
639 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EXTREME SOUTH CENTRAL AROOSTOOK AND EAST CENTRAL PENOBSCOT
COUNTIES...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WER LOCATED 13
MILES NORTHWEST OF MOLUNKUS...OR ABOUT 8 MILES EAST OF MILLINOCKET...
MOVING SOUTHEAST AT 25 TO 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOLUNKUS BY 700 PM EDT...
  MATTAWAMKEAG...WINN...7 MILES SOUTHWEST OF MACWAHOC AND 8 MILES
  WEST OF KINGMAN BY 715 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4574 6829 4549 6864 4529 6827 4560 6805

$$

NOUHAN
000 
WWUS51 KCAR 062303
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
701 PM EDT FRI JUL 6 2007

MEC003-019-062311-
/O.CAN.KCAR.SV.W.0039.000000T0000Z-070706T2330Z/
PENOBSCOT ME-AROOSTOOK ME-
701 PM EDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
AROOSTOOK AND EAST CENTRAL PENOBSCOT COUNTIES IS CANCELLED...

DOPPLER RADAR HAS INDICATED THAT THE THUNDERSTORMS PROMPTING THE
WARNING HAVE QUICKLY WEAKENED BELOW SEVERE HAIL SIZE AND WIND
SPEED THRESHOLDS...THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.

LAT...LON 4574 6829 4549 6864 4529 6827 4560 6805

$$

NOUHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:47 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 6, 3:47 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
347 PM EDT FRI JUL 6 2007

.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE STATE THIS EVENING AND BECOME
STATIONARY OVER THE GULF OF MAINE ON SATURDAY. A WEAK HIGH PRESSURE
RIDGE WILL BUILD OVER THE MAINE EARLY SATURDAY WITH FAIR WEATHER.
SHOWERS AREA POSSIBLE OVER DOWNEAST MAINE JUST NORTH OF THE
STATIONARY FRONT LATE SATURDAY. THE FRONT WILL THEN MOVE NORTH INTO
CENTRAL MAINE ON SUNDAY INCREASING THE CHANCE OF SHOWERS DURING
THE DAY.
&&

.NEAR TERM /THROUGH SATURDAY/...
THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON WITH THE COMBINATION
OF UPPER TROUGH CROSSING THE STATE AND MOIST UNSTABLE LOWER
LEVELS. COLD FRONT WILL MOVE THROUGH THE STATE THIS EVENING AND
COMBINED THIS WITH LOSS OF HEATING EXPECT ACTIVITY TO QUICKLY
DIMINISH THIS EVENING. DIRER AIR WILL MOVE IN BEHIND THE COLD
FRONT PROVIDING FOR FAIR WEATHER AND COMFORTABLE TEMPERATURES FOR
MOST REGIONS ON SATURDAY. GUIDANCE INDICATES FOG MAY DEVELOP JUST
BEFORE SUNRISE. WEAK NORTHERLY FLOW MAY NOT BE STRONG ENOUGH TO
MIX OUT MOIST LOW LEVELS BEFORE SUNRISE SO WILL ADD PATCHY FOG TO
THE FORECAST. MAJOR DIFFERENCES FOR LATE SATURDAY AS GFS
INDICATES SHOWERS TO DEVELOP NORTH OF A STATIONARY BOUNDARY OVER
THE GULF OF MAINE. SINCE THE NAM AND NGM DOES NOT INDICATE THIS
WILL FORECAST JUST SCATTERED POPS FOR DOWNEAST FOR NOW DUE TO THE
LOW CONFIDENCE.
&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
WEAK SURFACE RIDGE WILL RESULT IN THE ATMOSPHERE DRYING OUT SOME
SATURDAY NIGHT BEFORE MOISTURE RETURNS NORTHWARD WITH A WARM FRONT
DURING SUNDAY. HAVE MENTIONED ISOLATED TSTMS WHERE SCATTERED
SHOWERS ARE MENTIONED AND SCATTERED THUNDERSTORMS WITH NUMEROUS
SHOWERS MENTIONED. ANY CONVECTION WILL BE ELEVATED OVER THE
NORTHERN ZONES WITH THE CHANCE FOR THUNDERSTORMS WILL BE ALONG AND
SOUTH OF THE WARM FRONT DURING SUNDAY. FEEL IF ANY SEVERE OCCURS
IT WILL BE CONFINED SOUTHWEST OF THE CWA.

MODELS ARE DIVERGING ON A SOLUTION WITH THE TIMING OF THE COLD
FRONT TO MOVE ACROSS THE CWA LATE IN THE WEEKEND AND EARLY NEXT
WEEK. BASED ON THIS HAVE LEANED WITH A BLEND OF THE NAM/GFS FOR
SUNDAY NIGHT AND MONDAY.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
KEPT CLOSE TO HPC GUIDANCE FOR LONG TERM AS THERE REMAINS SOME
TIMING DIFFERENCES IN SYSTEMS IN THE LONG TERM MODELS. WEDNESDAY
SHOULD SEE A BREAK IN THE PRECIPITATION WITH A CHANCE FOR SHOWERS
RETURNING ON THURSDAY INTO FRIDAY AS NEXT FRONTAL SYSTEM MOVES
INTO THE AREA.
&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS THROUGH THE EVENING HOURS EXCEPT FOR MVFR
CONDITIONS IN ANY SHOWERS OR THUNDERSTORMS. MVFR CONDITIONS
POSSIBLE JUST BEFORE MIDNIGHT WITH THE POSSIBILITY OF FOG DEVELOPING.
AFTER ANY FOG BURNS OFF EARLY SATURDAY MORNING...VFR CONDITIONS
THE REMAINDER OF SATURDAY.
&&

.MARINE...
NEAR TERM: SW WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT AS COLD
FRONT CROSSES THE WATERS. WINDS WILL REMAIN BELOW SCA LEVELS
THROUGH SATURDAY. SEAS WILL REMAIN AROUND 4 TO 5 FT BUT MAINLY DUE
TO A SOUTH SWELL SO WILL NOT ISSUE SCA FOR SEAS. VSBY WILL IMPROVE
AFTER MIDNIGHT AS DRIER AIR CROSSES THE WATERS AFTER FRONTAL
PASSAGE.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...FOSTER
SHORT TERM...FITZSIMMONS
LONG TERM...WEITLICH
AVIATION...FOSTER
MARINE...FOSTER/FITZSIMMONS
Hazardous weather outlook, Jul 6, 9:02 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
902 AM EDT FRI JUL 6 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-071315-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
902 AM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY.
ANY THUNDERSTORM THAT DEVELOPS IS NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY DEVELOP ALONG A WARM FRONT LIFTING ACROSS THE
REGION SUNDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS
COULD BECOME SEVERE. A COLD FRONT IS EXPECTED TO CROSS THE REGION
WHICH COULD BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
LATER MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FITZSIMMONS

In the hours before

Special weather statement, Jul 6, 5:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
521 PM EDT FRI JUL 6 2007

MEZ015-062215-
SOUTHERN PENOBSCOT-
521 PM EDT FRI JUL 6 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT COUNTY...

AT 519 PM EDT...DOPPLER WEATHER RADAR CONTINUED TO INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS 8 MILES WEST OF EAST CORINTH.
THE STORM WAS MOVING SOUTH-SOUTHEAST AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 615 PM EDT INCLUDE...
    EAST CORINTH...       KENDUSKEAG...         HERMON...
    DEXTER...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A HALF INCH...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN
Special weather statement, Jul 6, 5:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
543 PM EDT FRI JUL 6 2007

MEZ006-062245-
SOUTHEAST AROOSTOOK-
543 PM EDT FRI JUL 6 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 541 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS ACCOMPANIED WITH GUSTY WINDS...STRETCHING FROM 15
MILES NORTH OF HOULTON TO SMYRNA MILLS. THE LINE WAS MOVING
EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 645 PM EDT INCLUDE...
    SMYRNA MILLS...       HOULTON...          MONTICELLO...
    LITTLETON...          SMYRNA MILLS...     LUDLOW...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR.
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.

FITZSIMMONS
Local storm report, Jul 6, 5:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
559 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             GLENBURN                44.91N 68.85W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   TRAINED SPOTTER

0244 PM     HAIL             BANGOR                  44.80N 68.78W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   PUBLIC

0305 PM     HAIL             GLENBURN                44.91N 68.85W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   TRAINED SPOTTER

0310 PM     HAIL             PERHAM                  46.84N 68.20W
07/06/2007  E0.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

0310 PM     HAIL             BREWER                  44.80N 68.76W
07/06/2007  E0.88 INCH       PENOBSCOT          ME   TRAINED SPOTTER

0310 PM     HAIL             BREWER                  44.80N 68.76W
07/06/2007  E0.88 INCH       PENOBSCOT          ME   TRAINED SPOTTER

0310 PM     HAIL             BREWER                  44.80N 68.76W
07/06/2007  E0.88 INCH       PENOBSCOT          ME   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL COVERED THE GROUND/ROADWAY, BUT HAD
            NICKEL SIZED HAIL MIXED IN.

0315 PM     HAIL             BANGOR                  44.80N 68.78W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   PUBLIC

0330 PM     HAIL             EDDINGTON               44.83N 68.69W
07/06/2007  E1.00 INCH       PENOBSCOT          ME   TRAINED SPOTTER

&&

MAT
Local storm report, Jul 6, 5:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
559 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             GLENBURN                44.91N 68.85W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   TRAINED SPOTTER

0244 PM     HAIL             BANGOR                  44.80N 68.78W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   PUBLIC

0305 PM     HAIL             GLENBURN                44.91N 68.85W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   TRAINED SPOTTER

0310 PM     HAIL             PERHAM                  46.84N 68.20W
07/06/2007  E0.75 INCH       AROOSTOOK          ME   TRAINED SPOTTER

0310 PM     HAIL             BREWER                  44.80N 68.76W
07/06/2007  E0.88 INCH       PENOBSCOT          ME   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL COVERED THE GROUND/ROADWAY, BUT HAD
            NICKEL SIZED HAIL MIXED IN.

0315 PM     HAIL             BANGOR                  44.80N 68.78W
07/06/2007  E0.75 INCH       PENOBSCOT          ME   PUBLIC

0330 PM     HAIL             EDDINGTON               44.83N 68.69W
07/06/2007  E1.00 INCH       PENOBSCOT          ME   TRAINED SPOTTER

&&

MAT
Special weather statement, Jul 6, 6:09 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
609 PM EDT FRI JUL 6 2007

MEZ006-062315-
SOUTHEAST AROOSTOOK-
609 PM EDT FRI JUL 6 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 606 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 11 MILES NORTH OF
HOULTON TO ISLAND FALLS. THE LINE WAS MOVING SOUTHEAST AT 15 TO 20
MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
    SMYRNA MILLS...       ISLAND FALLS...       HOULTON...
    HODGDON...            DYER BROOK...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.

FITZSIMMONS
Special weather statement, Jul 6, 6:24 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
624 PM EDT FRI JUL 6 2007

MEZ005-006-011-062330-
CENTRAL PENOBSCOT-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
624 PM EDT FRI JUL 6 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND AROOSTOOK
COUNTIES...

AT 623 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS OVER MEDWAY AND JUST EAST OF GRINDSTONE. THE STORMS
WERE MOVING SOUTHEAST AT 15 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 730 PM EDT INCLUDE...
    MEDWAY...             EAST MILLINOCKET...   WYTOPITLOCK...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO ONE HALF INCH...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772. OTHERWISE...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN CARIBOU MAINE.

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:32 AM EDTMarine Weather StatementCAR58 min
Jul 6, 1:12 AM EDTSevere Thunderstorm WarningCARHancock63 min
Jul 6, 1:17 AM EDTSpecial Marine WarningCAR58 min
Jul 6, 6:05 AM EDTDense Fog AdvisoryCARHancock, Penobscot, Piscataquis, Washington3 hr
Jul 6, 12:45 PM EDTAreal Flood AdvisoryCARHancock, Washington5 hr
Jul 6, 1:11 PM EDTSevere Thunderstorm WarningCARWashington34 min
Jul 6, 2:20 PM EDTAreal Flood AdvisoryCARPenobscot112 min
Jul 6, 2:27 PM EDTSevere Thunderstorm WarningCARPenobscot33 min
Jul 6, 2:53 PM EDTSevere Thunderstorm WarningCARAroostook37 min
Jul 6, 2:55 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot57 min
Jul 6, 3:16 PM EDTSevere Thunderstorm WarningCARAroostook28 min
Jul 6, 3:32 PM EDTSevere Thunderstorm WarningCARHancock, Washington58 min
Jul 6, 5:01 PM EDTSevere Thunderstorm WarningCARPenobscot, Washington44 min
Jul 6, 6:26 PM EDTAreal Flood AdvisoryCARPenobscot58 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.